MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING DEVICE FOR GUIDE WIRES AND REAMING RODS; SCREWDRIVER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING DEVICE FOR GUIDE WIRES AND REAMING RODS; SCREWDRIVER
Model Number 03.010.024
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021 that the surgeon was attempting to advance the 2.5 mm reaming rod down the femoral canal with the holding device for the reaming rod.When the surgeon flipped the switch on the handle to lock once the trigger was depressed, an attempt was made to advance the reaming rod holding device, but it would still slide down the reaming rod.The procedure was completed successfully with a five (5) minute delay.Concomitant devices: unknown holding device (part# unknown, lot# unknown, quantity 1).This report is for one (1) holding device for guide wires and reaming rods.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6 - codes updated to imdrf codes.Investigation summary: the complaint device was not received for investigation.A photo investigation was performed based on the images attached in the notes & attachments section of pc titled "alfn rod gripper_august 13th, 2021.Jpg" and "alfn overview handle reaming rod gripper_august 13th, 2021.Jpg".The images were reviewed, and the complaint condition is not confirmed.As the device was not returned, it cannot be verified that it cannot grip a rod.There are no visual defects that could potentially lead to the complaint condition.A definitive assignable root cause could not be determined based on the provided information.As the device was not returned, an as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.During the investigation, no product design issues or discrepancies were observed (based on the image) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot - part number: 03.010.024 lot number: t156500 manufacturing site: tuttlingen release to warehouse date: 19-mar-2018 a review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device : (product code: 60.031.001, lot number: fl00197, quantity: 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9.Date device returned to manufacturer.H4.Device manufacture date.H6 - codes updated to imdrf codes.Investigation summary: the complaint device was not received for investigation.A photo investigation was performed based on the images attached in the notes & attachments section of pc titled "alfn rod gripper_august 13th, 2021.Jpg" and "alfn overview handle reaming rod gripper_august 13th, 2021.Jpg".The images were reviewed, and the complaint condition is not confirmed.As the device was not returned, it cannot be verified that it cannot grip a rod.There are no visual defects that could potentially lead to the complaint condition.A definitive assignable root cause could not be determined based on the provided information.As the device was not returned, an as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.During the investigation, no product design issues or discrepancies were observed (based on the image) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Background: surgeon was attempting to advance the 2.5 mm reaming rod down femoral canal with the holding device for reaming rod.Surgeon flipped the switch on handle to lock once trigger was depressed but when attempt was made to advance the reaming rod holding device would still slide down reaming rod.Visual inspection: the hand f/guide wire+reaming rod (p/n: 03.010.024, lot number: t156500) was received at juarez pal.Visual examination of the returned device did not find any indication of a product defect.Functional test a functional test to lock the device was conducted.It was observed that the device would not lock when the trigger is pulled after flipping the locking switch.However, if the trigger is pulled before flipping the locking switch, the device will lock successfully.The investigation was able to replicate the complaint condition.A functional test for holding the reaming rod was not performed as the mating device was returned.Dimensional inspection: no dimensional inspection was performed due to post-manufacturing damage.Complaint relevant dimensions cannot be taken.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.No design issues or discrepancies were identified.Investigation conclusion: the functional test was able to replicate the reported event.The device failed to lock which contributed to the complaint condition.Of unable to assemble.The overall complaint was confirmed for the received device.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot - part number: 03.010.024 lot number: t156500 manufacturing site: tuttlingen release to warehouse date: 19-mar-2018 a review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Part# 03.010.024 synthes lot# t156500 supplier lot# t156500 release to warehouse date: 26july2018 supplier: (b)(4) no ncrs were generated during production.Device history review -review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING DEVICE FOR GUIDE WIRES AND REAMING RODS
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12457293
Report Number2939274-2021-05296
Device Sequence Number11610876
Product Code HXX
UDI-Device Identifier10886982067005
UDI-Public(01)10886982067005
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.024
Device Catalogue Number03.010.024
Device Lot NumberT156500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2022
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer09/28/2021
11/02/2021
02/09/2022
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date10/25/2021
11/02/2021
02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GRASPING/HOLDING INSTRUMENTS
Patient SexUnknown